Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 19, 2013, 4:18 AM CDT for 12 counties in Texas. It took effect at May 19, 2013, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2013, 4:18 AM CDT (09:18 UTC)
- In effect from
- May 19, 2013, 1:00 PM CDT
- Expired
- May 19, 2013, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 15 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5739 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007 WWUS84 KAMA 190918 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 418 AM CDT SUN MAY 19 2013 TXZ011-012-016-017-192100- /O.NEW.KAMA.FW.W.0008.130519T1800Z-130520T0200Z/ /O.NEW.KAMA.FW.A.0004.130520T2000Z-130521T0200Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- 418 AM CDT SUN MAY 19 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND SOUTHERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWESTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...DEAF SMITH... RANDALL. * WIND:WEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. MONDAY AFTERNOON 20-FOOT WINDS ARE EXPECTED TO BE FROM THE WEST AT 20 TO 25 MPH. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 15 PERCENT. ON MONDAY MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO BETWEEN 10 AND 15 PERCENT. * TIMING:CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO REDEVELOP MONDAY AFTERNOON AND PERSIST INTO MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ001-006-007-013-014-018>020-192100- /O.NEW.KAMA.FW.W.0008.130519T1800Z-130520T0200Z/ DALLAM-HARTLEY-MOORE-CARSON-GRAY-ARMSTRONG-DONLEY-COLLINGSWORTH- 418 AM CDT SUN MAY 19 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE...CARSON... GRAY...ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND:WEST TO NORTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 15 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
1 follow-up statement
649 WWUS84 KAMA 192043 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT SUN MAY 19 2013 TXZ011-012-016-017-200200- /O.CAN.KAMA.FW.A.0004.130520T2000Z-130521T0200Z/ /O.CON.KAMA.FW.W.0008.000000T0000Z-130520T0200Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- 343 PM CDT SUN MAY 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND SOUTHERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH FOR THE SOUTHWEST TEXAS PANHANDLE FOR MONDAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE WEATHER WATCH FOR MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...DEAF SMITH... RANDALL. * WIND: WEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. WINDS ON MONDAY ARE EXPECTED TO REMAIN LESS THAN 20 MPH...THUS THE FIRE WEATHER WATCH HAS BEEN CANCELLED. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 15 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ TXZ001-006-007-013-014-018>020-200200- /O.CON.KAMA.FW.W.0008.000000T0000Z-130520T0200Z/ DALLAM-HARTLEY-MOORE-CARSON-GRAY-ARMSTRONG-DONLEY-COLLINGSWORTH- 343 PM CDT SUN MAY 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND SOUTHERN TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE...CARSON... GRAY...ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: WEST TO NORTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 15 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA KB/ANDRADE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 18, 11:18 PM CDT, 5 hours earlier.
Area forecast discussion, May 18, 11:18 PM CDT, 5 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1118 PM CDT SAT MAY 18 2013 .AVIATION... WEST WINDS IN THE 10 TO 15 KNOT RANGE TONIGHT WILL INCREASE INTO 15 TO 20 KNOT RANGE WITH HIGHER GUSTS BY MID MORNING SUNDAY. WINDS WILL THEN DECREASE BACK TO AROUND 10 KNOTS AGAIN SUNDAY EVENING. WINDS WILL SWITCH MORE TO THE NORTHWEST AT GUY AS A COLD FRONT APPROACHES. SKIES WILL REMAIN VFR WITH ONLY MID LEVEL CLOUDS MOVING ACROSS. && .PREV DISCUSSION... /ISSUED 838 PM CDT SAT MAY 18 2013/ UPDATE... AREA OF THUNDERSTORMS THAT MOVED OVER THE EASTERN OK PANHANDLE AND NORTHEASTERN TX PANHANDLE HAVE MOVED EAST OF THE AREA. WITH THE LOSS OF DIURNAL HEATING AND DIMINISHING INSTABILITY...DO NOT EXPECT ADDITIONAL STORMS TO AFFECT THE FAR EASTERN ZONES. THUS HAVE GONE AND CANCELLED TORNADO WATCH 171 THAT WAS IN EFFECT UNTIL 11 PM CDT. HAVE ALSO REMOVED POPS FOR TONIGHT. REMAINDER OF THE FORECAST IS ON TRACK SO ONLY MINOR GRID ADJUSTMENTS WERE NEEDED. UPDATED FORECAST HAS BEEN SENT. CLK PREV DISCUSSION... /ISSUED 644 PM CDT SAT MAY 18 2013/ AVIATION... FOR THE 00Z TAFS...GUSTY SOUTH AND SOUTHWEST WINDS WILL DECREASE WITH THE SETTING SUN AND THEN THEY WILL TURN MORE WESTERLY BY LATE EVENING AS A SURFACE TROUGH MOVES THROUGH THE REGION. ANY THUNDERSTORMS TONIGHT ARE EXPECTED TO STAY EAST OF THE TAF SITES. WESTERLY WINDS WILL PICK UP ON SUNDAY INTO THE 15 TO 20 KNOT RANGE WITH HIGHER GUSTS. SKIES WILL REMAIN VFR WITH ONLY MID AND HIGH LEVEL CLOUDS MOVING ACROSS. GOEHRING PREV DISCUSSION... /ISSUED 633 PM CDT SAT MAY 18 2013/ DISCUSSION... STORMS BLOWING UP IN FAR ERN COUNTIES IN CLOSE PROXIMITY TO SFC DRYLINE LATE THIS AFTERNOON...WITH TORNADO WATCH 171 IN EFFECT UNTIL 11 PM THIS EVENING. KEPT POPS IN THRU THE EVENING HOURS IN THAT AREA. REMAINDER OF FCST AREA SHOULD BE PRECIP FREE TONIGHT. UPPER LEVEL LOW RESPONSIBLE FOR TODAYS TSTMS WILL HEAD INTO THE CNTRL PLAINS STATES SUN AND MON WITH MINOR EMBEDDED IMPULSES ROTATING ACROSS SRN HIGH PLAINS. RETAINED SLGT CHC POPS FAR NRN COUNTIES FOR SUN AFTERNOON TO ACCOUNT FOR ONE SUCH DISTURBANCE. HOWEVER...MOST MODELS ARE DRY OR KEEP MAIN PRECIP SHIELD NORTH OF FCST AREA BECAUSE OF TOO MUCH WESTERLY FLOW. DITTO FOR MON AFTERNOON AND NIGHT. DECIDED ON A COMPROMISE BETWEEN MODEL QPF SOLUTIONS BY RESTRICTING SLGT CHC POPS TO NRN ZONES ONLY. TUE THRU WED SHOULD BE DRY ACROSS TX AND OK PNHDLS AS THE UPPER LOW HEADS EWD AND AWAY FROM THE REGION. UA PATTERN AMPLIFIES LATER NEXT WEEK WITH SOME SEMBLANCE OF AN UPPER LEVEL RIDGE OF HIGH PRESSURE MOVG ACROSS SRN PLAINS TUE THRU THURSDAY. HAVE RETAINED SLGT CHC POPS THU AND THU NIGHT ACROSS THE FCST AREA AT THIS TIME. HOWEVER...IF UPPER RIDGE AXIS REMAINS OVERHEAD LONGER AS PER SOME MODEL SOLUTIONS...THEN POPS CHANCES WILL BE REDUCED. ALSO KEPT IN SLGT CHC POPS FRI INTO NEXT SATURDAY AS PER COMPROMISE BETWEEN GFS AND ECMWF. AGAIN...IF RIDGE AXIS HOLDS ON LONGER OVER OUR FCST AREA THAN PROGGED...POP THREAT WOULD BE REDUCED. TIME WILL TELL. ANDRADE FIRE WEATHER... RED FLAG CONDITIONS WILL PERSIST IN THE RED FLAG WARNING AREA UNTIL AROUND SUNSET THIS EVENING. ELEVATED TO MARGINALLY CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY RETURN SUNDAY TO THE SOUTHERN TEXAS PANHANDLE DUE TO WEST WINDS OF 15 TO 25 MPH ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. ELEVATED FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE MONDAY ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED FROM TUESDAY THROUGH NEXT SATURDAY AT THIS TIME. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/05
Hazardous weather outlook, May 18, 10:05 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1005 PM CDT SAT MAY 18 2013 OKZ001>003-TXZ001>020-191100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1005 PM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ELEVATED TO MARGINALLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY ACROSS THE SOUTHERN TEXAS PANHANDLE DUE TO WEST WINDS OF 15 TO 25 MPH ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. ELEVATED FIRE WEATHER CONDITIONS MAY OCCUR MONDAY ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE DUE TO WEST WINDS OF 15 TO 20 MPH AND MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND EXTREME NORTHEAST TEXAS PANHANDLE SUNDAY AFTERNOON...AND THEN ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE MONDAY AFTERNOON AND NIGHT. ANY STORMS THAT FORM ON THESE TWO DAYS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. THUNDERSTORMS MAY OCCUR THURSDAY THROUGH FRIDAY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. IF STORMS FORM...THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS SUNDAY AND MONDAY. CLK
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:14 PM CDT | Special Weather Statement | AMA | Collingsworth | 31 min |
| May 19, 4:18 AM CDT | Fire Weather Watch | AMA | Deaf Smith, Oldham, Potter, Randall | 11 hr |
| May 19, 3:46 PM CDT | Special Weather Statement | AMA | Hansford | 44 min |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.